3 doctors weighed in:

Can consuming too much potassium or other electrolytes in diet cause severe lightheadedness?

3 doctors weighed in
Dr. Martin Fried
General Practice
2 doctors agree

In brief: YES

When the amount of electrolytes in your body is too high or too low, you can develop dizziness, cramps, and problems with an irregular heart beat (heart rhythm) or symptoms of mental confusion.
If you think you might have an electrolyte disturbance or have symptoms of dizziness, nausea, fatigue, or muscle twitching or spasms that continue, call and schedule an appointment. Feel better.

In brief: YES

When the amount of electrolytes in your body is too high or too low, you can develop dizziness, cramps, and problems with an irregular heart beat (heart rhythm) or symptoms of mental confusion.
If you think you might have an electrolyte disturbance or have symptoms of dizziness, nausea, fatigue, or muscle twitching or spasms that continue, call and schedule an appointment. Feel better.
Thank
1 comment
Dr. John Wigneswaran
Agree. Potassium in particular is associated with heart disturbances, muscle weakness, or even hypotension. Patients with kidney disease need to be very careful with potassium ingestion. Take what you need.
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
26 years in practice
67M people helped
Continue
111,000 doctors available